Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


stubborn numbers update
Aug 23, 2006

Hi Dr Young,

Thanks for your previous response. That link for resistance info input is great, if a little scary. Sobering was indeed the right word.

Sorry I wasnt clear previously. I have never been on an NNRTI-based regimen. Since option 1 (Tipranavir+ritonavir+Fuzeon+tenofovir) would be difficult to gain access to here (possible, but it would take time), my doctor has suggested we try option 2 (Sustiva+fuzeon+tenofovir). This is because I have been told that while Im not in danger as such, time is still a factor as my counts are not good, in fact are going the wrong way (now at 152 (9%) and 325,000) and so it really is important to try to stabilize them fast. As for clinical trials, there arent actually any here that would be suitable at the moment, and, like I said, apparently time is a slight factor.

I should be starting the new meds tomorrow thank you for all your help, and your caring attitude. It really is invaluable, and nice to feel like a person, not a test tube.

Grateful and less puzzled!

Response from Dr. Young

Thanks for your post, Stubborn numbers....

Given the difficulty (and probable delay) in getting tipranavir, I agree that option 2 makes the most sense right now. Close monitoring of the response to treatment (and resistance testing if things don't go as scripted) would be very important for future choices.

Fortunately, since there are a number of newer treatment options in the pipeline, even if this should not be a suppressive option, there should be others soon.

I hope this brief note is helpful.

Let us know how things work out. Best of luck, BY



Previous
Did I start meds to soon?
Next
Is this as important a breakthrough as it sounds...?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement